MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) DOUBLE STAR ADAPTER; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) DOUBLE STAR ADAPTER; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Catalog Number 960-535
Medical Device Problem Codes Mechanical Problem (1384); Device Operates Differently Than Expected (2913); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device lot number unavailable.Device manufacturing date is dependent on lot number, therefore, unavailable.A replacement part was shipped to the site.No parts have been received by the manufacturer for evaluation.
 
Event or Problem Description
A medtronic representative reported that, while in a laser induced thermal therapy (litt) procedure, it was found that the double star adapter teeth were worn out and causing movement.The site replaced the adapter and re-registered the patient and then was able to proceed with the procedure.No additional information was provided.There was a reported delay to the procedure of 30 minutes due to this issue.There was no impact on patient outcome.
 
Additional Manufacturer Narrative
Additional information: device lot number provided.The device was returned to the manufacturer for analysis.The device was found to be fully functional with no problem found.The reported event could not be duplicated by medtronic personnel.

Brand Name
DOUBLE STAR ADAPTER
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6767908
Report Number1723170-2017-03212
Device Sequence Number19336152
Product Code HAW
UDI-Device Identifier00681490915939
UDI-Public00681490915939
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K954276
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number960-535
Device Lot Number103820
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2017
Initial Date Received by Manufacturer 07/07/2017
Supplement Date Received by Manufacturer11/02/2017
Initial Report FDA Received Date08/04/2017
Supplement Report FDA Received Date11/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR
Patient Weight84